Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
149 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What are the chances of getting pregnant after taking postinor 2 ?

Answered by
Dr.
Dr. Arif N Khan

OBGYN

Practicing since :2007

Answered : 1279 Questions

default
Posted on Sat, 28 Dec 2013 in Women's Health
Question: Hi, I had unprotected sex and the person has ejaculated in me. I took Postinor 2 - the first tablet after 15 hours of intercourse. The second tablet was taken only 18 hours after the first tablet. Will it still be treated as the correct way, or is my chance of getting pregnant higher as I haven't the second tablet after 12 hours of the first one as they suggest? Please advise. Thank you.
doctor
Answered by Dr. Arif N Khan 25 minutes later
Brief Answer: Effective contraception if taken within 72 hours. Detailed Answer: Hi XXXX, Thank you for choosing XXXXXXX Ideally the second drug should be taken within 12 hours after the first dose. Each dose of postinor contains 0.75mg of active ingredient, as combination will be 1.5mg and it will be still effective if taken within 72 hours of unprotected intercourse. Considering this as you have taken the drug within 72hours I believe the drug will be effective and you don't have to worry about pregnancy presently. The chances of pregnancy in your case will be <5%, that means it is 95% effective emergency contraception. So I personally feel you don't have to worry , kindly do not take any stress, as stress can also alter your periods and give false impression of pregnancy. Please ask if you have more questions. If you are satisfied, please make sure that your ACCEPT my answer so that I receive credit. Good luck!!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication

Recent questions on  Hormonal contraceptive

doctor1 MD

hi i was on depo shot for 9 month , now iam off the shot for a bout 2 month and i only got 1 period about 9 days , ive checkd my hormones all was...

doctor1 MD

hi i am 25 yrs old unmarried lady.i hv been suffering 4m PCOS & thyroid disease .recently my hair is falling randomely.my attending gynecologist...

doctor1 MD

For past 3 days have had mild nausea loss of appetite hot & cold flushes and weakness like I may faint if u walk around. Also had loose bowel...

doctor1 MD

I am having constant stomach pain and loss of appetite with lots of gas, constipation, and bloating. I recently stopped taking my Calcium...

doctor1 MD

I'm on the pill and I got up to the stage where I should take the sugar pills. However after two days my period still hadn't come and I was going...

doctor1 MD

Hi I am 22 years old, From XXXXXXX XXXXXXX and I want a non hormonal oral contraceptive pill with what brand or medicine should I go for.? Thank you.

doctor1 MD

I am having an issue with vaginal dryness . I am on the pill Apri and just switched back to loloestrin fe. I know birth control can cause this but...